Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 25, 2015, 10:08 AM CDT for Little River County, Sevier County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 10:08 AM CDT (15:08 UTC)
- Expired
- Mar 25, 2015, 11:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 702 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:00 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 25, 7:00 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 700 AM CDT WED MAR 25 2015 .AVIATION... VFR CONDITIONS ACROSS AREA...EXCEPT FOR A FEW LOW MVFR CLOUDS SNEAKING INTO KLFK IN SOUTHERLY FLOW. THESE CLOUDS COULD REACH KTYR OR KGGG TERMINALS AROUND DAYBREAK...BEFORE SCATTERING OUT. SOUTH WINDS TO INCREASE TO 10 TO 15 KTS OVER NE TX...AND AROUND 10 KTS ELSEWHERE. COLD FRONT TO ENTER NORTHERN CWA AROUND 26/06Z...WITH DISSIPATING STG CONVECTION ENTERING KTXK...AND POSSIBLY KTYR...KGGG...AND KSHV BEFORE THE 26/12Z TIME PERIOD. NORTHERLY WINDS WILL BECOME GUSTY BEHIND COLD FRONT...AFFECTING THESE SITES JUST AFTER THE CURRENT 26/12Z FCST CYCLE./VII/. && .PREV DISCUSSION... /ISSUED 639 AM CDT WED MAR 25 2015/ DISCUSSION... THIS MORNING...THE FOUR STATE REGION WAS UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE TO THE EAST AND LARGE SURFACE LOW PRESSURE SYSTEM TO THE WEST...WITH ONE CENTER OVER THE PAN HANDLES OF TEXAS AND OKLAHOMA...CONNECTED BY A DRY LINE ACROSS WEST TEXAS TO ANOTHER SURFACE LOW PRESSURE AREA ACROSS THE BIG BEND REGION. THE DEPARTING UPPER DISTURBANCE THAT HELPED PRODUCE SHOWERS AND THUNDERSTORMS OVER NORTHERN ZONES OVERNIGHT LEFT A WEAK BOUNDARY OVER PARTS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. THIS WILL SHIFT NORTH TODAY AS A WARM FRONT THAT WILL ARCH INTO THE SURFACE LOW CENTERED OVER WEST OKLAHOMA. RADAR THIS MORNING INDICATED A FEW WEAK SHOWERS OVER PARTS OF NORTHEAST TEXAS NEAR THIS FEATURE. THE UPPER LEVEL FLOW IS SLIGHTLY SOUTHWEST IN WAKE OF THE DEPARTING DISTURBANCE AND TO THE WEST AN AMPLIFYING UPPER LEVEL TROUGH OF LOW PRESSURE CONTINUED TO TAKE SHAPE ACROSS THE ROCKIES. THE UPPER TROUGH WILL SWING EAST TODAY AND OVERNIGHT SENDING THE SURFACE LOW NORTHEAST INTO THE PLAINS WITH ANOTHER ACROSS NORTH TEXAS AND SOUTH TEXAS. THE COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE EAST INTO THE FORECAST AREA AROUND MIDNIGHT INCREASING SHOWERS AND THUNDERSTORMS THAT WILL DEVELOP ALONG AND AHEAD OF THE BOUNDARY AS IT QUICKLY OVERTAKES THE DRY LINE OVER TEXAS. THE FRONT WILL BE NEARING A TEXARKANA ARKANSAS AND TYLER TEXAS LINE NEAR DAYBREAK...AND OUT OF THE FOUR STATE REGION DURING THE MIDDLE TO LATE AFTERNOON THURSDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FOR PARTS OF THE AREA BETWEEN MIDNIGHT AND 9 AM THURSDAY...AND THERE MAY BE ISOLATED STRONG TO SEVERE THUNDERSTORMS...HOWEVER THE MORE ELEVATED SEVERE THREAT WILL BE TO THE NORTH OF THE REGION. IN THE WAKE OF THE LONGWAVE TROUGH OF LOW PRESSURE...EXPECT HIGH PRESSURE ON THE SURFACE AND ALOFT TO BUILD INTO THE REGION. THE DRY NORTHWEST PATTERN ALOFT WILL KEEP THE REST OF THE WEEK AND WEEKEND DRY. COOL TEMPERATURES WILL PREVAIL FROM THURSDAY INTO FRIDAY NIGHT...THEN A WARMING WILL COMMENCE AS HIGH PRESSURE RETURNS SOUTHERLY WINDS ON THE SURFACE PLENTY OF SUNSHINE RETURNS. THE UPPER RIDGE OVER THE WESTERN SECTIONS OF THE COUNTRY BEGINS TO BREAK DOWN EARLY NEXT WEEK AS A SERIES OF DISTURBANCES MOVE INTO THE SYSTEM. WILL RETURN RAIN CHANCES THROUGH MID WEEK. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 57 65 43 / 0 50 50 10 MLU 79 58 67 41 / 0 20 60 10 DEQ 78 49 61 35 / 20 70 20 10 TXK 80 53 63 40 / 10 70 30 10 ELD 79 57 64 39 / 10 50 60 10 TYR 81 55 63 42 / 0 60 30 10 GGG 82 55 64 40 / 0 60 30 10 LFK 84 58 66 46 / 0 30 60 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 07/06
Hazardous weather outlook, Mar 25, 7:54 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 754 AM CDT WED MAR 25 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 754 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A STRONG COLD FRONT WILL BE MOVING INTO THE REGION LATE DURING THE EVENING AND REMAINDER OF THE OVERNIGHT HOURS. THIS SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY. A FEW OF THE STORMS WILL BECOME STRONG TO ISOLATED SEVERE PRODUCING STRONG AND POSSIBLY DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE BETWEEN MIDNIGHT AND DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL BE MOVING ACROSS THE FOUR STATE AREA DURING THE DAY AND OUT OF THE REGION BY LATE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE TAPERING OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY. A FEW STORMS MAY BE STRONG AND PRODUCING BRIEF BUT HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED ACROSS THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND THE ADJACENT COUNTIES IN SOUTHWEST ARKANSAS IF STRONG TO SEVERE THUNDERSTORMS DEVELOP LATE THIS EVENING. ACTIVATION OF STORM SPOTTERS COULD BE NECESSARY FOR REMAINING SECTIONS OF EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTH CENTRAL ARKANSAS LATE TONIGHT AND THROUGH MID DAY FOR THURSDAY. 06
In the hours before
Special weather statement, Mar 25, 8:16 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 AM CDT WED MAR 25 2015
TXZ096-251415-
RED RIVER TX-
816 AM CDT WED MAR 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND
NORTHERN RED RIVER COUNTIES UNTIL 915 AM CDT...
AT 816 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BAGWELL...OR 10 MILES WEST OF CLARKSVILLE...MOVING NORTHEAST AT
20 MPH.
PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...BAGWELL...MANCHESTER...DETROIT...WOODLAND...KIOMATIA...
NEGLEY...BRYARLY...ALBION...ENGLISH...KANAWHA...SILVER CITY AND
REDLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3388 9528 3391 9528 3389 9526 3396 9521
3393 9512 3391 9513 3392 9510 3390 9507
3386 9504 3387 9500 3385 9497 3381 9495
3381 9492 3362 9481 3351 9530 3388 9531
TIME...MOT...LOC 1315Z 240DEG 18KT 3360 9524
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:16 AM CDT | Special Weather Statement | SHV | Red River | 59 min |
| Mar 25, 10:18 AM CDT | Special Weather Statement | SHV | Howard, Little River | 42 min |
| Mar 25, 11:03 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.